MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SEGMENTAL FLUTED STEM EXTENSION; PROSTHESIS KNEE

ZIMMER BIOMET, INC. SEGMENTAL FLUTED STEM EXTENSION; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent a revision procedure eighteen months post implantation due femoral loosening.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical product: zss distal femoral xt component, catalog #: 00585004302, lot #: 65346318; stem collar 35 mm o.D., catalog #: 00585204035, lot #: 65299919; size 3 precoat non-modular cemented tibial component, catalog #: 00588000302, lot #: 64429075; seg dist fem poly box sz c, catalog #: 00-5850-013-96, lot #: 65473912; prc tib block 5mm sz4, catalog #: 00-5988-004-26, lot #: 64678239; prc tib block 5mm sz4, catalog #: 00-5988-004-26, lot #: 64632306; all poly pat comp 38dia, catalog #: 00-5972-065-38, lot #: 64843454; psn 2.5mm female scr 25mm 2pk, catalog #: 42-5099-025-25, lot #: 65390791; headless trocar drill pin 75mm, catalog #: 00-5901-020-00, lot #: 65396809; psn 2.5mm female scr 25mm 2pk, catalog #: 42-5099-025-25, lot #: 65382100; seg fluted stem 11x130mm str, catalog #: 00-5852-050-11, lot #: 65384597; segmental art surf sz c 26mm, catalog #: 00-5850-030-26, lot #: 63125154.G2: australia.H6: mechanical (g04) - stem.Reported event was confirmed by review of radiographs.Visual examination of the provided pictures identified the explants are assembled with foreign material on their surfaces.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.X-ray review indicates there is hinged prosthesis right total knee arthroplasty with loosening of the femoral component if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
SEGMENTAL FLUTED STEM EXTENSION
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19714776
Report Number0001822565-2024-02317
Device Sequence Number12913683
Product Code LZO
UDI-Device Identifier00889024197725
UDI-Public(01)00889024197725(17)320617(10)65384597
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00585205011
Device Lot Number65384597
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Initial Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age84 YR
Patient SexMale
Patient Weight90 KG